MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM; IMPLANT

STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM; IMPLANT
Model Number 62-02333
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that during removal of the distractor, the rod broke at the ball joint.
 
Additional Manufacturer Narrative
The reported event that the distractor rod broke at the ball joint could be confirmed based on the returned parts of the affected distractors.For visual inspection only parts of both distractors were returned.Therefore, no functional inspection could be performed nor a dimensional inspection was deemed necessary.As stated in the related instruction for use the pediatric mandibular distractor 2 is indicated to correct congenital or post traumatic defects in the body and ramus of the mandible of neonates and children up to 4 years old.In accordance to the provided information the patient was treated in the cranial area.It was confirmed that the surgeon was aware of the off-label use ¿but he wanted to use it because he likes the fact that it¿s milled out of one piece of metal¿.Additionally, it was confirmed that the root cause was ¿definitely uncontrolled movement of the patient.The devices were not taped down or stabilized.The patient had full range of motion and was able to grab on to the devices.¿therefore, the root cause of the failure modes was attributed to an off-label use.
 
Event or Problem Description

Brand Name
PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 30 MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11741251
Report Number0008010177-2021-00024
Device Sequence Number16949810
Product Code MQN
UDI-Device Identifier07613327291322
UDI-Public07613327291322
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K181504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-02333
Device Catalogue Number62-02333
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1